This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters to the Editor

Fulminant Hepatic Failure From Acetaminophen in an Anorexic Patient Treated With Carbamazepine

Article Abstract

Sir: We report a case in which a low overdose of acetaminophen resulted in hepatic failure requiring liver transplantation. We hypothesize that the severity of this patient’s reaction was caused by the effects of an ongoing eating disorder in combination with the use of carbamazepine for treatment of a mood disorder, acting in a synergistic manner to magnify the toxic effects of acetaminophen. The association between eating disorders, carbamazepine, and acetaminophen overdose is discussed, an association that highlights the importance of evaluating disordered behaviors, as well as coadministered medications, in order to predict the severity of response to acetaminophen overdose.


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Related Articles

Volume: 59

Quick Links: Eating Disorders